Alert archive / Tennessee / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 24, 2007, 5:39 PM EDT for Johnson County, Tennessee. It took effect at Jun 24, 2007, 5:44 PM EDT. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 5:39 PM EDT (21:39 UTC)
- In effect from
- Jun 24, 2007, 5:44 PM EDT
- Expired
- Jun 24, 2007, 7:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Johnson County, TN
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:45 PM EDT | FLASH FLOOD | 5 Sse Mountain City, TN | AT APPROXIMATELY 545 PM EDT...HIGHWATER AND A MUDSLIDE WAS REPORTED ON HIGHWAY 421 AT BULLDOG ROAD. REPORTED BY THE SHERIFFS DISPATCH AND HAM RADIO OPERATOR/SPOTTER. |
| Jun 24, 5:50 PM EDT | FLASH FLOOD | 7 Sse Mountain City, TN | AT APPROXIMATELY 550 PM EDT...A MUDSLIDE OCCURRED ON BUTTERMILK ROAD JUST OFF OF HIGHWAY 421. REPORTED BY HAM RADIO OPERATOR/SPOTTER. |
| Jun 24, 6:00 PM EDT | FLASH FLOOD | 6 Sse Mountain City, TN | AT APPROXIMATELY 600 PM EDT...FLASH FLOODING OCCURRED ON AND ALONG HIGHWAY 421 AN THREE COUNTY ROADS 5 TO 7 MILES SOUTHSOUTHEAST OF MOUNTAIN CITY. BUTTERMILK ROAD WAS WASHED OUT IN ONE SECTION AND IS STILL CLOSED. REPORTED BY THE SHERIFFS DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 242144 FFWMRX TNC091-242345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 539 PM EDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL JOHNSON COUNTY IN EAST TENNESSEE... * UNTIL 745 PM EDT * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST AROUND 15 MPH ACROSS JOHNSON COUNTY. RADAR INDICATES RAINFALL IN EXCESS OF 3 INCHES HAS FALLEN ACROSS PORTIONS OF THE AREA...AND AN ADDITIONAL HALF INCH OR MORE OF RAIN MAY FALL BEFORE THE RAIN ENDS. THE HEAVIEST RAINFALL HAS OCCURRED NEAR THE NORTH CAROLINA BORDER. * THE AREAS MOST LIKELY TO EXPERIENCE FLOODING ARE NEAR THE NORTH CAROLINA BORDER...INCLUDING THE TOWN OF TRADE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN LAT...LON 3633 8187 3634 8178 3643 8170 3644 8185 $$
2 follow-up statements
000 WGUS74 KMRX 242228 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 627 PM EDT SUN JUN 24 2007 TNC091-242345- JOHNSON TN- 627 PM EDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTH CENTRAL AND SOUTHEAST JOHNSON COUNTY... AT 550 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HWY 421 SOUTH OF MOUNTAIN CITY AT BULLDOG ROAD DUE TO WATER AND MUD OVER THE HIGHWAY. AT 625 PM EDT LIGHT RAIN WAS STILL OCCURRING ACROSS THE EASTERN PART OF THE COUNTY NEAR THE NORTH CAROLINA LINE AND ALSO IN NORTH CAROLINA THAT WILL DRAIN TOWARDS TRADE AND MOUNTAIN CITY. THE RUNOFF WILL CONTINUE THROUGH EARLY EVENING. RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF CREEKS AND STREAMS, LOW LYING FARMLAND, AND ROADS ADJACENT TO STREAMS. OTHER LOW LYING PLACES THAT NORMALLY FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE THREATENING SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3633 8187 3632 8170 3643 8170 3644 8185 $$ TD
000 WGUS74 KMRX 242345 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 745 PM EDT SUN JUN 24 2007 TNC091-242353- JOHNSON TN- 745 PM EDT SUN JUN 24 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT(645 PM CDT) FOR SOUTH CENTRAL AND SOUTHEAST JOHNSON COUNTY... THE HEAVY RAINFALL THAT PROMPTED THE WARNING HAS ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT HAS DIMINISHED. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.. SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST THROUGH CARTER AND UNICOI COUNTIES THAT MAY PRODUCE LIGHTER RAINFALL AMOUNTS IN THE NEXT HOUR. LAT...LON 3633 8187 3632 8170 3643 8170 3644 8185 $$ TD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:25 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 225 PM EDT SUN JUN 24 2007 .SHORT TERM...(TONIGHT THROUGH TUESDAY)...CELLS POPPING RATHER QUICKLY NOW MAINLY IN THE HIGHER TERRAIN AREAS...WITH POTENTIAL TO PULSE TO SEVERE LEVELS. ACTIVITY TODAY DOES NOT HAVE AN E TO W OR NW TO SE ORIENTATION...SO WEAK BOUNDARY HAS PROBABLY DISSIPATED OR MOVED NORTH OF THE AREA. UPPER LOW OVER SRN IL/SRN IN/W KY PLUS STRONG HEATING...SHOULD RESULT IN SCATTERED SHOWERS AND STORMS INTO THE EVENING HOURS. PREVIOUS GRIDS WERE ADJUSTED SLIGHTLY BUT STILL LOOKED GREAT. ADJUSTMENTS MADE FOR MONDAY THROUGH TUESDAY WERE TO REMOVE MOST AREAS AND TIME PERIODS WHERE A DRY FORECAST WAS NOTED. THE DEPTH OF MOISTURE AND STRONG HEATING THESE PERIODS JUSTIFIES 20 TO 40 PERCENT POPS UNTIL TUESDAY...WHERE SLIGHT CHANCE POPS WERE USED ACROSS THE BOARD...DUE TO LESS MOISTURE AND BUILDING OF UPPER RIDGE. FOR TEMPS...A MOS BLEND FROM NAM-WRF WITH GFS LOOKED BEST FOR MINS. CONTINUED TREND OF GOING A DEGREE OR SO ABOVE THE MOS FOR MAX TEMPS ...BASED ON MOS PERFORMANCE LATELY (INCLUDING TODAY AS 17Z TEMP GRID HAD TO BE RAISED FROM 1 TO 3 DEGREES IN MOST AREAS). .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...UPPER RIDGE FORMS ACROSS THE MIDDLE ATLANTIC REGION WITH EXTENSION WEST INTO THE CENTRAL AND SOUTHERN APPALACHIANS ON WEDNESDAY. MODELS SHOW ATMOSPHERE BECOMES SLIGHTLY MORE MOIST AND UNSTABLE DURING MID WEEK SO GRADUALLY INCREASE AREAL COVERAGE OF CONVECTION ACROSS THE FORECAST AREA WEDNESDAY INTO THURSDAY WITH HIGHEST POPS FRIDAY/SATURDAY AS FRONTAL BOUNDARY BUILDS SOUTH INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. TAPERED POPS BACK SOMEWHAT ON SUNDAY AS FRONTAL POSITION MAY HAVE FINALLY MOVED SOUTH TO NEAR THE SOUTHERN TENNESSEE BORDER. OF COURSE AT THESE EXTENDED TIME PERIODS DETAILS ARE MURKY AND FRONT MAY STALL OVER THE FORECAST AREA. FORECAST WILL BE ADJUSTED FOR GREATER DETAIL IN THE COMING DAYS. STAYED RATHER CLOSE TO SUGGESTED TEMP GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 93 69 92 70 / 20 20 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 91 67 90 68 / 30 20 20 20 10 OAK RIDGE, TN 67 91 66 91 68 / 30 20 20 20 10 TRI CITIES AIRPORT, TN 64 88 62 88 65 / 30 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 24, 5:00 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SUN JUN 24 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-250900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jun 24, 3:33 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 333 PM EDT SUN JUN 24 2007 TNZ084-085-242015- MCMINN-MEIGS- 333 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MCMINN AND MEIGS COUNTIES... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DAYTON....MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 24, 3:47 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 7 SSW ONEIDA 36.41N 84.56W
06/24/2007 E0.75 INCH SCOTT TN TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL JUST INSIDE SCOTT COUNTY
LINE NEAR THE MORGAN COUNTY LINE.
&&
CACSpecial weather statement, Jun 24, 4:07 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 407 PM EDT SUN JUN 24 2007 TNZ045>047-242030- NORTHWEST CARTER-SOUTHEAST CARTER-UNICOI- 407 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CARTER AND UNICOI COUNTIES... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF BULADEAN....MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... HAMPTON BY 430 PM EDT. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 4:32 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 432 PM EDT SUN JUN 24 2007 TNZ073-074-242100- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 432 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING SEVIER COUNTY... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PIGEON FORGE....MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... PIGEON FORGE BY 450 PM EDT. SEVIERVILLE BY 500 PM EDT. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 4:34 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 434 PM EDT SUN JUN 24 2007 TNZ018-242100- JOHNSON- 434 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING JOHNSON COUNTY... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REESE....MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHEAST OF MOUNTAIN CITY BY 450 PM EDT. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 4:48 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 448 PM EDT SUN JUN 24 2007 VAZ008-242130- WASHINGTON- 448 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING WASHINGTON COUNTY... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ABINGDON....MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 40 min |
| Jun 24, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 35 min |
| Jun 24, 7:55 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 35 min |
Nearby
Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.